Tornado, Emmons
- When
- June 5, 11:35 AM CST to 11:36 AM CST
- Where
- Emmons County, 4 mi SW of Strasburg
- Rating
- F0
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.100, -100.233
Weak funnel briefly touched down in rural farm field.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 5, 2:00 AM CST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT THU JUN 05 2003 MAIN CONCERNS WILL BE TIMING OF PRECIPTATION AND TEMPERATURES. LITTLE CHANGE IN OVERALL PATTERN FROM LAST COUPLE DAYS...CONTINUED WET THROUGH THE WEEKEND. SAT PICS SHOWING GOOD SPIN ON MID/UPPER SYSTEM ALONG THE MT/ND BORDER AT THIS TIME WITH SCATTERED CONVECTION PIVOTING AROUND THE SYSTEM. SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED TO CONTINUE TODAY ACROSS THE CWA AS THE SYSTEM MOVES SOUTHEAST. MODELS IN FAIRLY GOOD AGREEMENT EJECTING NEXT MID/UPPER LEVEL LOW ACROSS WESTERN CWA LATER TODAY WITH MAIN LIFT/ENERGY TO THE WEST AND NORTH OF THE LOW PRESSURE TRACK. SYSTEM TO TRACK SOUTH...SOUTHEAST OVERNIGHT TO BE FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM MOVING SOUTH OUT OF ALBERTA CAN ACROSS FAR EASTERN MT FRIDAY. THE SECOND SYSTEM WILL SUPPLY ENOUGH LIFT OVER THE CWA TO TRIGGER MORE SHOWERS TO THE REGION INTO SATURDAY. INSTABILITY REMAINS MARGINALLY UNSTABLE WITH LIS AROUND ZERO AND ISOLATED CAPES TO 400 J/KG. THE TQ INDEX ALSO CONTINUES TO SHOW A THREAT OF ISOLATED THUNDER FROM TIME TO TIME. A THIRD IMPULSE EJECTS SOUTHEAST OUT OF CANADA IN THE NORTHWEST FLOW ALOFT LATE SATURDAY INTO SUNDAY KEEPING THE THREAT OF SCATTERED CONVECTION. A BREAK IN THE WET PATTERN APPEARS AT THE BEGINNING OF NEXT WEEK. NO CHANGES EXPECTED IN THE EXTENDED FORECAST. .BIS...NONE RGT
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 458 AM CDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
NDZ011-021-051800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1202 PM CDT THU JUN 5 2003 ...WEAK FUNNELS HAVE BEEN REPORTED IN NORTH CENTRAL NORTH DAKOTA... AT 1155 AM CDT WEAK FUNNEL CLOUDS WERE REPORTED BY THE PUBLIC AND AIR FORCE OBSERVERS OVER PORTIONS OF NORTH CENTRAL NORTH DAKOTA IN WARD AND MCLEAN COUNTIES. NO MOVEMENT WAS REPORTED. THESE WEAK FUNNEL CLOUDS ARE NOT ASSOCIATED WITH SEVERE THUNDERSTORMS. THEY ARE FORMED BY SHOWERS OR THUNDERSHOWERS WHEN UNIQUE METEOROLOGICAL CONDITIONS EXIST. WEAK FUNNELS GENERALLY DO NOT REACH THE GROUND AND ARE USUALLY SHORT LIVED. THEY HAVE...HOWEVER...ON RARE OCCASION TOUCHED THE GROUND AND CAUSED MINOR DAMAGE. BECAUSE OF THIS POSSIBILITY...IF YOU SEE ONE OF THESE FUNNELS...GET INSIDE. HW
The Bismarck radar (KBIS), 85 km away, was scanning. The volume nearest the first event began at 17:34 UTC.
1 tornado. Local standard time, as filed.
Weak funnel briefly touched down in rural farm field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyThe tornado archive for North Dakota, 2003Warnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366694.